Jump to content
Important Survey - Please Participate ×

C/T or Rapid WD?


[Ms...]

Recommended Posts

Hello BB'a

So here is my dilemma. Is anyone familiar with etizolam? Wiki link posted at end of post.

 

I had a close to decade long affair with xanax, with daily use escalating to 10+ mgs.  In May 2012, I ran out too early for a refill and my secondary method unavailable, was forced to CT. Morning of day 4, my father found me having a seizure in my bathroom. I was in the process of a move and he just happened to drop by before work that morning, thank goodness.  I went to a 30 day rehab center with the classic Ativan taper for 5 days. Actually, I was relieved to be there as I don't think I could have ever had a successful taper on my own. I was simply taking way too much. Like most of us, it was initially prescribed while going through a divorce but I cannot blame my doctor for me abuse.

 

I had long term protracted WDs such as brain fog/memory issues, continued waves and windows, hypersensitivity, and chronic insomnia. It was the insomnia that got me.

 

Read about etizolam in mid 2015, which is a short acting benzo like medication.  It is not prescribed in the US but is not illegal either. Thinking I could "handle" it (especially since it isn't a "true benzo"), I placed an order. I was able to keep the dose at 2 mg at night only for a while but of course, tolerance set in and my use got up to 5-6 mgs per day. Etizolam reminds me a little bit of xanax but doesn't have the kick. It may not be a true benzo but it acts like one! 5-6 mgs daily for the past probably 10 months is considered a fairly high daily dose from what I've read.

 

So my son was at my house Wednesday evening and had to use the rest room where I had left a sleeve of etizolam on the vanity. He FREAKED out, knowing about my history. I have never in my life felt so much shame. I didn't "count" etizolam" as redosing but of course it is. He thinks I need to go back to inpatient rehab and I've agreed to go to an IOP program. I will need to have a clean drug screen before they accept me. I know this drug is not tested for like for job drug testing but I am pretty sure if there is a test for it, an IOP would do so.

 

I took 4 mgs yesterday and was 100% comfortable. I would just take the jump but am concerned about my prior benzo seizure so I want to quickly taper.

 

Again, I'm not sure how familiar anyone is with this particular substance but do you think dropping .75 mgs daily is a slow enough tapee ri keep me out of the danger zone?  I know I will not escape CT like symptoms but my biggest concern is 1- seizure and 2- proving to my son and myself that I can get off of them and stay off of them.

 

I joined BB some time ago and should have hung around. Doing so would have most likely kept me from placing that first order. I've read the forum all day and you guys are so supportive of each other.

 

Thank you for being here even when we have to come crawling back for help. I am going to stick around permanently and try to be of service once I get over this hump.

 

Any thoughts/ideas?

 

https://en.m.wikipedia.org/wiki/Etizolam

 

 

 

Link to comment
Share on other sites

Seizures are actually rare in benzo withdrawal, but since you have had one in the past, we'd advise you to taper off no faster than 5-10% every 10-14 days.  If I were in your situation, I'd probably taper even slower than that.  There is no short cut in this, slow tapering is the solution.

 

:smitten:

Link to comment
Share on other sites

Seizures are actually rare in benzo withdrawal, but since you have had one in the past, we'd advise you to taper off no faster than 5-10% every 10-14 days.  If I were in your situation, I'd probably taper even slower than that.  There is no short cut in this, slow tapering is the solution.

 

:smitten:

:thumbsup: :thumbsup: :thumbsup:

Link to comment
Share on other sites

Ok... so I am going down .5 Mgs daily, which is much faster than the recommended 10% every 10-14 days.

 

Here is the thing though. I'm not really experiencing WD effects to much of a degree. Was dosing 3x daily but saw recommendation here to divide into 2 daily doses, which makes much more sense and I started that today. Down from 6.5 Mgs daily (with no noticeable WD symptoms)  to anticipated 4.5 today. I did notice anxiety and high right  rate yesterday but miles from when I was on Mgs before. In fact, I think I could have skipped my third dose last night all together. I did ask doc to Rx some trazedone for sleep, which is helping.

 

If the symptoms become too severe or BP rises (ordered a cuff from Amazon) I will slow way down as I want to lower seizure risk as much as I can. I also realize I will have to pay the piper once again but praying it won't be as bad this time.

 

I suppose only time will tell but so appreciate having a place of support and comfort.

Link to comment
Share on other sites

Second withdrawals, because of something called "kindling" are often more difficult than the first. "Kindling" is when each subsquent withdrawal is worse than the previous one. For that reason, coupled with the fact that you had a seizure in the past, I would recommend a slow gradual taper. In my opinion it is easier to keep symptoms at bay with a sensible taper than try to reign them in once they get out of control by going too quickly.
Link to comment
Share on other sites

I was afraid this second one might be harder or even as hard even though I'm not on nearly as much and for a fraction of time.

 

I am going with the collective wisdom here at BB. 10% every 10-14 days, regardless of how I "feel".

 

I DO feel like a POS for letting my son down, letting myself down, and just all around miserable emotionally. This too shall pass....

 

Thank you guys for gently leading me down the path of How to do it Right!

Link to comment
Share on other sites

×
×
  • Create New...